Information about early ART therapy delaying antibody production
Jul 5, 2013
Dear Dr. Wohl
First of all thank you very much for offering this service. It is great to know that there is a place for people like me with frequent panic attacks.
More than two years ago I was victim to a date rape incident in London and started PEP within 12 hours. After adhering to the course of PEP for the prescribed period of 28 days I had 3 antibody tests, namely 3, 6 and 15 months post the completion of PEP (i.e. 4,7, 16 months post-exposure). Then I finally thought that I could try to put the experience behind me. However I recently read an article posted by you on the Body entitled "Negative HIV antibody test results among individuals treated with antiretroviral therapy (ART) during acute/early infection" ( http://www.thebodypro.com/content/art16266.html).
Now the information in this article has me seriously worried. If treatment in the window period can prevent anti-body production for so long, could it be that I need to be tested again? Should I be worried? How will I know when my test result is definite? May it be that I don't develop antibodies but still have HIV?
I am scared and I am hurting and I would really appreciate some answers!
Response from Dr. Wohl
Thanks for writing. Let me reassure you that you are not HIV+. The article I wrote in 2004 reported on a paper that looked at HIV INFECTED people who started HIV therapy early in their infection (weeks to months) and then stopped their meds. These were not PEP cases. A few had delayed antibody responses but several had indeterminate results (not negative) and all had detectable HIV after they stopped their HIV therapy.
Your repeated negative HIV testing demonstrates that you are definitely not HIV infected.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Painful Urination After Oral Sex On A Woman What Are The Chances Of HIV
- Sinus Infection After Oral Sex Worried I Have HIV
- Vomiting After Licking Vagina Worried I Have HIV
- Full Form Of Std
- Are Lymph Node Swelling Ringing Ears Vision Change Signs Of Hiv?
- Burning Sensation Of Legs And Knees
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.